Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 1997, 11:34 PM CDT for Sevier County, Arkansas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 1997, 11:34 PM CDT (04:34 UTC)
- Expired
- May 9, 1997, 12:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 11:50 PM CDT | Hail 0.75 | De Queen, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 090435 RRA SVRSHV ARC133-090500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 PM CDT THU MAY 8 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL MIDNIGHT CDT FOR THE FOLLOWING AREA... IN SOUTHWEST ARKANSAS ...SEVIER COUNTY AT 1130 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HORATIO MOVING EAST AT 15 MPH. THIS STORM WILL PRODUCE HAIL TO ONE INCH IN DIAMETER AND POSSIBLE WINDS OF 50 TO 60 MPH ALONG WITH TWO INCHES OF RAIN PER HOUR. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 9:31 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 8, 9:31 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT THU MAY 8 1997 STORMS APPEAR TO BE HOLDING TOGETHER TONIGHT...SO ONLY MINOR CHANGES NEEDED TO CURRENT FORECAST. IV
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.